Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I'm REALLY scared... Noreen

Posted by Cindylou on September 28, 2001, at 14:11:54

In reply to I'm REALLY scared..., posted by Noreen on September 26, 2001, at 12:27:51

Please please taper!! I'm not sure what you're doctor is thinking -- is he/she a phsychiatrist? Most pdocs know that you need to taper off Effexor slowly.

For me, I was taking 150 mg for 8 months. I started tapering by taking 75 mg for a week, and then going to 37.5 mg. That's where the trouble came in.

So my pdoc prescribed 25 mg. Effexor tabs for me (they are non-sustained release). This way, I was able to go from 75 to 50 mg (I took the 25 mg. tabs in a.m. and p.m.); then from 50 to 37.5, then from 37.5 to 25, then 12.5 ... etc. I stayed at each new dose for a couple of weeks. I still had some trouble, but was able to make it through -- however when I initially went straight from 75 to 37.5 there was no way I could tolerate the withdrawal.

I hope things go well for you -- you may not have as difficult a time since you haven't been on Effexor that long.

Take care!
cindy


> I have just decided to go off of Effexor XR, and my doctor told me that I do not have to taper off of it like I tapered onto it. I had bad side effects getting on it. Lost weight, nauseated, headaches. After reading this, I'm really scared that she doesn't know what she's talking about. What should I do? I was taking 150mg/day for 5 days. Before that, I was taking 75mg/day for 4 weeks. I was on for 6 weeks. Does that make a difference?


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cindylou thread:13781
URL: http://www.dr-bob.org/babble/20010927/msgs/79831.html